Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics and Stochastic Analysis
Volume 2006 (2006), Article ID 82538, 19 pages
http://dx.doi.org/10.1155/JAMSA/2006/82538

A singular control problem with an expected and a pathwise ergodic performance criterion

Department of Mathematics, King's College London, Strand, London WC2R 2LS, United Kingdom

Received 13 May 2005; Revised 12 April 2006; Accepted 13 April 2006

Copyright © 2006 Andrew Jack and Mihail Zervos. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. Bather and H. Chernoff, “Sequential decisions in the control of a spaceship,” in Proceedings of Fifth Berkeley Symposium on Mathematical Statistics and Probability (Berkeley, Calif., 1965/1966), Vol. III: Physical Sciences, pp. 181–207, University of California Press, California, 1967. View at Google Scholar · View at MathSciNet
  2. V. E. Beneš, L. A. Shepp, and H. S. Witsenhausen, “Some solvable stochastic control problems,” Stochastics and Stochastics Reports, vol. 4, no. 1, pp. 39–83, 1980. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. P. L. Chow, J.-L. Menaldi, and M. Robin, “Additive control of stochastic linear systems with finite horizon,” SIAM Journal on Control and Optimization, vol. 23, no. 6, pp. 858–899, 1985. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. P. Dai Pra, G. B. Di Masi, and B. Trivellato, “Pathwise optimality in stochastic control,” SIAM Journal of Control and Optimization, vol. 39, no. 5, pp. 1540–1557, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. P. Dai Pra, W. J. Runggaldier, and M. Tolotti, “Pathwise optimality for benchmark tracking,” IEEE Transactions on Automatic Control, vol. 49, no. 3, pp. 386–395, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. M. H. A. Davis and M. Zervos, “A pair of explicitly solvable singular stochastic control problems,” Applied Mathematics and Optimization, vol. 38, no. 3, pp. 327–352, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. W. H. Fleming and H. M. Soner, Controlled Markov Processes and Viscosity Solutions, vol. 25 of Applications of Mathematics (New York), Springer, New York, 1993. View at Zentralblatt MATH · View at MathSciNet
  8. J. M. Harrison and M. I. Taksar, “Instantaneous control of Brownian motion,” Mathematics of Operations Research, vol. 8, no. 3, pp. 439–453, 1983. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. I. Karatzas, “A class of singular stochastic control problems,” Advances in Applied Probability, vol. 15, no. 2, pp. 225–254, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. I. Karatzas and S. E. Shreve, Brownian Motion and Stochastic Calculus, vol. 113 of Graduate Texts in Mathematics, Springer, New York, 1988. View at Zentralblatt MATH · View at MathSciNet
  11. J. Ma, “On the principle of smooth fit for a class of singular stochastic control problems for diffusions,” SIAM Journal on Control and Optimization, vol. 30, no. 4, pp. 975–999, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. J.-L. Menaldi and M. Robin, “Some singular control problem with long term average criterion,” in System Modelling and Optimization (Copenhagen, 1983), vol. 59 of Lecture Notes in Control and Information Sciences, pp. 424–432, Springer, Berlin, 1984. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. È. Presman, V. I. Rotar, and M. Taksar, “Optimality in probability and almost surely. The general scheme and a linear regulator problem,” Stochastics and Stochastics Reports, vol. 43, no. 3-4, pp. 127–137, 1993. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. D. Revuz and M. Yor, Continuous Martingales and Brownian Motion, vol. 293 of Fundamental Principles of Mathematical Sciences, Springer, Berlin, 2nd edition, 1994. View at Zentralblatt MATH · View at MathSciNet
  15. V. I. Rotar, “Connectivity property and optimality almost surely and in probability,” in New Trends in Probability and Statistics, Vol. 1 (Bakuriani, 1990), pp. 528–539, VSP, Utrecht, 1991. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. W. Schmidt, “On stochastic differential equations with reflecting barriers,” Mathematische Nachrichten, vol. 142, pp. 135–148, 1989. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. S. E. Shreve, J. P. Lehoczky, and D. P. Gaver, “Optimal consumption for general diffusions with absorbing and reflecting barriers,” SIAM Journal on Control and Optimization, vol. 22, no. 1, pp. 55–75, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. H. M. Soner and S. E. Shreve, “Regularity of the value function for a two-dimensional singular stochastic control problem,” SIAM Journal on Control and Optimization, vol. 27, no. 4, pp. 876–907, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. M. Sun, “Singular control problems in bounded intervals,” Stochastics and Stochastics Reports, vol. 21, no. 4, pp. 303–344, 1987. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. A. P. N. Weerasinghe, “Stationary stochastic control for Itô processes,” Advances in Applied Probability, vol. 34, no. 1, pp. 128–140, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. H. Zhu, “Generalized solution in singular stochastic control: the nondegenerate problem,” Applied Mathematics and Optimization, vol. 25, no. 3, pp. 225–245, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet